Alert archive / Mississippi / Wind Advisories in 2019
Wind Advisory 13, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Oct 26, 2019, 6:03 AM CDT for 17 counties in Mississippi; 10 counties in Tennessee. It took effect at Oct 26, 2019, 9:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2019, 6:03 AM CDT (11:03 UTC)
- In effect from
- Oct 26, 2019, 9:00 AM CDT
- Expired
- Oct 26, 2019, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Tallahatchie County, MS, Tippah County, MS, Tishomingo County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608 WWUS74 KMEG 261103 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 603 AM CDT Sat Oct 26 2019 MSZ002>006-009-012>017-020>024-TNZ021-022-052>055-090>092-261900- /O.NEW.KMEG.WI.Y.0013.191026T1400Z-191026T1900Z/ Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Panola- Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha- Calhoun-Chickasaw-Monroe-Carroll-Benton TN-Madison-Chester- Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 603 AM CDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts to 35 mph possible. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From 9 AM this morning to 2 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Due to saturated soils, a few downed trees and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PWB
2 follow-up statements
446 WWUS74 KMEG 261854 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 154 PM CDT Sat Oct 26 2019 MSZ002>004-012>016-020>024-TNZ090-262000- /O.CAN.KMEG.WI.Y.0013.000000T0000Z-191026T1900Z/ Marshall-Benton MS-Tippah-Panola-Lafayette-Union-Pontotoc-Lee MS- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Hardeman- Including the cities of Holly Springs, Ashland, Ripley MS, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, and Bolivar 154 PM CDT Sat Oct 26 2019 ...WIND ADVISORY IS CANCELLED... Winds have subsided as the remnants of Olga has moved off into the northeast near the Tennessee River in West Tennessee. As a result, the Wind Advisory has been cancelled. KRM $$ TNZ004-262000- /O.EXB.KMEG.WI.Y.0013.000000T0000Z-191026T2000Z/ Henry- Including the city of Paris 154 PM CDT Sat Oct 26 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts to 35 mph possible. * WHERE...Henry County. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Due to saturated soils, a few downed trees and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ005-006-009-017-TNZ021-022-052>055-091-092-262000- /O.EXT.KMEG.WI.Y.0013.000000T0000Z-191026T2000Z/ Alcorn-Tishomingo-Prentiss-Itawamba-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Fulton, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 154 PM CDT Sat Oct 26 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts to 35 mph possible. * WHERE...Portions of Northeast Mississippi and West Tennessee. * WHEN...Until 3 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Due to saturated soils, a few downed trees and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
094 WWUS74 KMEG 262002 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 302 PM CDT Sat Oct 26 2019 MSZ005-006-009-017-TNZ004-021-022-052>055-091-092-262115- /O.EXP.KMEG.WI.Y.0013.000000T0000Z-191026T2000Z/ Alcorn-Tishomingo-Prentiss-Itawamba-Henry-Carroll-Benton TN- Madison-Chester-Henderson-Decatur-McNairy-Hardin- Including the cities of Corinth, Iuka, Booneville, Fulton, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Selmer, and Savannah 302 PM CDT Sat Oct 26 2019 ...WIND ADVISORY HAS EXPIRED... Winds have continued to subside this afternoon as remnants of Olga have pushed into Southern Kentucky. As a result, the Wind Advisory has been allowed to expire. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Oct 26, 4:28 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 26, 4:28 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
428 AM CDT Sat Oct 26 2019
.DISCUSSION...
GOES water imagery showed an upper low over the Arklatex early
this morning, as Post-Tropical Cyclone Olga was coming ashore over
southern LA. Under increasingly diffluent flow aloft, the remnant
surface low from Olga will merge with deepening inverted pressure
trof and track northward up the MS River delta into west TN through
early afternoon.
Expect rainfall rates to increase with the influx of tropical
moisture and deepening pressure fields. From mid-morning through
early afternoon, we're more likely to see short duration (fast-
moving) pockets of moderate to heavy rain, rather than the persistent
light rain of the past 24 to 30 hours.
The severe threat over northeast MS through early afternoon will
be conditional on the amount of clearing and near surface
destabilization under the impinging midlevel dry slot. Without
clearing, NAM Bufr soundings suggest thunderstorms will remain
rooted in an elevated layer, leaving underlying strong directional
sheer untapped. If upstream heating and boundary layer
destabilization develops, conditions will be favorable for
damaging winds and perhaps a tornado or two. Confidence in this
scenario is low, but the cloud trends in the dry slot will bear
watching this morning. In any case, convective focus will shift
east of MS by noon to 1 PM.
Few changes to the forecast through midweek, with today's 00Z GFS
coming into line with yesterday's ECMWF/Canadian consensus of a
deepening longwave trof over the western CONUS. Relatively strong
southwest flow aloft will prevail over the Midsouth by Tuesday,
followed by height falls and increasing rain chances on Wednesday.
From there, the models begin to diverge, with the GFS again being
the most progressive. Relatively good consensus between the
ECMWF, Canadian, and even the GFS ensemble mean suggests rain
chances will persist into Thursday. Dry Pacific high pressure
will settle in Thursday night, setting up portions of the Midsouth
up for possible early morning freezing low temps Friday and next
weekend.
PWB
&&
.AVIATION...
06Z TAFs
Challenging TAF set as Tropical Storm Olga will move up the
Mississippi Valley and being centered near MEM around 18Z
Saturday. Rain is expected to be persistent at TAF sites with
winds gradually increasing into the day Saturday as the center
moves across the area. E/NE winds are anticipated to veer SE then
SW at MEM/MKL/TUP while JBR winds will back with time. Have kept
out mention of LLWS due to some confidence issues with wind
directions but will continue to be monitored in later sets. Have
also included late morning into Saturday afternoon VCTS for low
topped convection possibly associated with Olga.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until noon CDT today for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch until noon CDT today for Dunklin-Pemiscot.
MS...Flash Flood Watch until noon CDT today for Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Lafayette-Marshall-Panola-Pontotoc-
Quitman-Tallahatchie-Tate-Tippah-Tunica-Union-Yalobusha.
Flash Flood Watch until 2 PM CDT this afternoon for Alcorn-
Itawamba-Lee MS-Monroe-Prentiss-Tishomingo.
TN...Flash Flood Watch until noon CDT today for Fayette-Hardeman-
Haywood-Lauderdale-Shelby-Tipton.
Flash Flood Watch until 2 PM CDT this afternoon for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Hardin-
Henderson-Henry-Lake-Madison-McNairy-Obion-Weakley.
&&Hazardous weather outlook, Oct 26, 3:19 AM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 319 AM CDT Sat Oct 26 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-271030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 319 AM CDT Sat Oct 26 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Continued light to occasionally moderate rainfall may lead to flooding of low-lying areas through early afternoon. There is a Marginal Risk for severe storms over northeast Mississippi through early afternoon. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing temperatures will be possible Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:54 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Yalobusha | 51 min |
| Oct 26, 10:04 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Oct 26, 10:35 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more | 40 min |
| Oct 26, 11:04 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more | 41 min |
| Oct 26, 11:45 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Lee, Pontotoc, Prentiss, Tippah and 2 more | 45 min |
| Oct 26, 12:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 47 min |
| Oct 26, 12:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 26 min |
| Oct 26, 12:55 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 50 min |
| Oct 26, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 47 min |
| Oct 26, 10:24 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 32 hr |
| Oct 26, 10:24 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 22 hr |
| Oct 26, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Hardin, Henderson and 2 more | 48 min |
Nearby
Wind Advisories in Mississippi, 2019Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.